MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER
Model Number INNOVANCE D-DIMER
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that a falsely low d-dimer result was obtained on the sysmex ca-660 system.Siemens reviewed the files that were provided by the customer and determined that there was no indication of an instrument malfunction.The customer indicated that the initial sample was drawn using a becton-dickinson 1.8 ml coagulation tube.The use of this tube type is not supported on the sysmex ca-660 system.The cause of the event is unknown; however, the use of a sample tube that has not been validated by siemens (off-label), inadequate mixing of the sample or other preanalytical variables cannot be ruled out as the cause of the discordant, falsely low d-dimer result.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low d-dimer result was obtained on a (b)(6) female patient using innovance d-dimer kit lot 48736 on a sysmex ca-660 (serial number: (b)(4)) system.The patient underwent a surgery about a week prior to the date of the obtained discordant result and the reason is unknown.The discordant result was obtained using a becton-dickinson (bd) 1.8 ml coagulation tube; the sample was repeated twice with each repeat being flagged by the instrument and non-numerical value obtained.The initial, non-flagged, result was reported to the physician(s) and it was questioned.The patient was redrawn in a bd 2.7 ml coagulation tube for additional repeat testing and the results obtained were higher, which matched the patient clinical history.A corrected reported was issued to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low d-dimer result obtained on the sysmex ca-660 system.

Brand Name
INNOVANCE D-DIMER
Common Device Name
INNOVANCE D-DIMER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behringstr. 76
marburg,, D-350 41
GM  D-35041
MDR Report Key8651273
Report Number9610806-2019-00050
Device Sequence Number2340382
Product Code DAP
UDI-Device Identifier00842768022814
UDI-Public00842768022814
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K093626
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2020
Device Model NumberINNOVANCE D-DIMER
Device Catalogue Number10445981
Device Lot Number48736
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2019
Initial Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR